Legendre Ritz-Least squares method for the numerical solution of delay differential equations of the multi-pantograph type

Document Type : Original Article

Authors

1 Department of Mathematics, Shahid Beheshti University,G.C., Tehran, Iran.

2 Department of Mathematics, University of Science and Technology of Mazandaran, Behshahr, Iran

Abstract

This paper is concerned with a Legendre Ritz-Least squares technique for the non-
singular and singular delay differential equations (DDEs) of multi-pantograph type. This tech-
nique is based on Legendre polynomials and Least squares. The Legendre Ritz-Least squares
technique (LRLS) is used to decrease the problem to a set of the algebraic equation system.
The efficiency and reliability of the proposed method are shown by some numerical results. All
of the numerical implementations have been performed on a PC using some programs written in
MATHEMATICA.

Keywords

Main Subjects


[1] M. Alipour, K. Karimi, D. Rostamy, Modified Variational Iteration method for the Multi-Pantograph Equation with convergence Analysis, Australian Journal of Basic and Applied Sciences, 5(5) 2011, 886-893.
[2] H. Brunner, Q. Haung, H. Xie, Discontinuous Galerkin method for delay differential equations of pantograph type, SIAM J. Nume. Anal. 48 2010, 1944-1967.
[3] X. Chen, L. Wang, The Variational iteration method for solving a neutral functional-differential equation with proportional delays, Computers and Mathematics with Applications. 59 2010, 2696-2702.
[4] G. A. Derfal, Kato Problem for functional-differential equations and difference Schrodinger operators, Oper. Theory Adv. Appl. 46 1990, 319-321.
[5] P. Du, F. Geng, A new method for solving singular multi-pantograph delay differential equation in reproducing kernel space, Appl. Math. Sci. 2(27) 2008, 1299-1305.
[6] P. Hu, C. Huang, S. Wu, Asymptotic stability of linear multistep methods for nonlinear neutral delay differential equations, Appl. Math. Comput, 211(1) 2009, 95-101.
[7] E. Ishiwata, Y. Muroya, Rational approximation method for delay differential equations with proportional delay, Appl. MATH. Comput. 187(2) 2007, 741-747.
[8] D. Li, M.Z. Liu, Rung-Kutta methods for the multi-pantograph delay equation, Applied Mathematics and Computation, 163(1) 2005, 383-3950.
[9] M.Z. Liu and Z.W. Yang, The stability of modified runge-kutta methods for the pantograph equation, Mathematics of Computation, 75 (255) (2006) 1201-1215.
[10] M.Z. Liu, D. Li, properties of analytic solution and numerical solution of multi-pantograph equation, Appl. Math. Comput. 155 2004, 853-871.
[11] A. Lotfi, S.A. Yousefi, A numerical technique for solving a class of fractional variational problem, Journal of Computational and Applied Mathematics, 237 2013, 633-643.
[12] W. Lv, H. Li, Numerical stability of higher-order derivative methods for the pantograph equation, Applied Mathematics and Computation, 218 2012, 5739-5775.
[13] K. Mahler, On a special functional equation, J.London Math. Soc. 15 1940, 115-123.
[14] Y. Muroya, E. Ishivata, H.Brunner, On the attainable order of collocation methods for pantograph integro-differential equations. J.Comput. Appl. Math. 152 2003, 347-366.
[15] J.R. Ockendon, A.B.Tayler, The dynamics of a current collection system for an electric locomotive, Proc. Roy. Soc. London Ser. A 322 1971, 447-468.
[16] E.Y. Romanenko, A.N. sharkovski, Asymptotic, in: Asymptotic Behaviour of solutions of differential Difference equations, Inst. Math Akand. Nauk UkrSSR Press, 1998, 5-39.
[17] H.L. Royden, Real Analysis, 3rd Ed, Macmillan Publishing Company U.S.A, 1988.
[18] A. Saadatmandi, M. Dehghan, Variational iteration method for solving a generalized pantograph equation, Comput. Math. Appl. 58(11-12) 2009, 2190-2196.
[19] S. Sedaghat, Y. Ordokhani, M. Dehghan, Numerical solution of the delay differential equations of pantograph type via Chebyshev polynomials, Commun Nonlinear Sci Numer Simulat, 17 2012, 4815-4830.
[20] M. Sezer, S. Yalcinbas, N. Sahin, Approximate solution of multi-pantograph equation with variable coefficients, J. Comput. Appl. Math. 214 2008, 406-416.
[21] M. Sezer, S. Yalcinbas, M. Gulsu, A Taylor polynomial approach for solving generalized pantograph equations with nonhomogeneus term, Int. J. Comput. Math. 85(7) 2008, 1055-1063.
[22] M. Sezer, A. Akyus-Dascioglu, A Taylor method for numerical solution of generalized pantograph equations with linear functional argument, J. Comput. Appl. Math., 200 2007, 217-225.
[23] E. Sokhanvar, S.A. Yousefi, An effective method for numerical solution of delay differential equations of multi-pantograph type, Journal of Advanced Research in Dynamical and Control Systems, 5 2013, 20-36.
[24] W. WS, L. SF, On the one-leg θ-method for solving nonlinear neutral functional differential equations. Appl. Math. Comput, 193 2007, 285-301.
[25] W. WS, T. Qin, L. SF, Stability of one-leg θ-method for nonlinear neutral differential equations with proportional delay. Appl. Math. Comput, 213 2009, 177-183.
[26] E. Yusufoglu, An efficient algorithm for solving generalized pantograph equations with linear functional argument, Appl. Math. Comput., 217 2010, 3591-3595.
[27] S. Yuzbasi, N. Sahin, M. Sezer, A Bessel collocation method for numerical solution of generalized pantograph equations, Numer. Methods Partial Differential Equations, in press.
[28] S. Yuzbasi, An efficient algorithm for solving multi-pantograph equation systems, Computers and Mathematics with Applications, 64 2012, 589-603.
[29] S. Yuzbasi, M. Aynigul, M. Sezer, A collocation method using Hermite polynomials for approximate solution of pantograph equation, Journal of the Franklin Institut., 348 2011, 1128-1139.
[30] Z. Yu, Variational iteration method for solving the multi-pantograph delay equation, Phys. Lett. A., 372 (43) 2008, 6475-6479.